Alert archive / Oklahoma / Red Flag Warnings in 2006

Red Flag Warning 24, NWS Tulsa, OK

April 18, 200621 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Apr 18, 2006, 10:37 AM CDT for 21 counties in Oklahoma. It took effect at Apr 18, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2006, 10:37 AM CDT (15:37 UTC)
In effect from
Apr 18, 2006, 12:00 PM CDT
Expired
Apr 18, 2006, 9:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 21 counties

Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3759 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 181537
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT TUE APR 18 2006


OKZ049-053>068-070-071-073>075-182100-
/O.NEW.KTSA.FW.W.0024.060418T1700Z-060419T0200Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
1037 AM CDT TUE APR 18 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH...
PITTSBURG...HASKELL...LATIMER.

UNSEASONAL HOT TEMPERATURES WILL PREVAIL TODAY OVER MUCH OF THE
AREA...WITH TEMPERATURES SOARING WELL INTO THE 90S ACROSS
EASTERN OKLAHOMA. RELATIVE HUMIDITIES REMAIN HIGH LATE THIS 
MORNING...BUT MUCH LOWER VALUES ARE EXPECTED THIS AFTERNOON AS
A DRYLINE PUSHES THROUGH MUCH OF THE AREA. AFTERNOON RELATIVE
HUMIDITIES SHOULD BOTTOM OUT AROUND 15 TO 20 PERCENT. SOUTH TO
SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AT AROUND 10 TO 20
MPH...WITH A FEW STRONGER GUSTS. 

THE COMBINATION OF THE HOT...DRY AND WIND CONDITIONS WILL RESULT
IN DETERIORATING FIRE WEATHER CONDITIONS THROUGHOUT THE DAY.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

$$
2 follow-up statements
000 
WWUS84 KTSA 182005
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT TUE APR 18 2006

OKZ049-053>068-070-071-073>075-190200-
/O.CON.KTSA.FW.W.0024.000000T0000Z-060419T0200Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
305 PM CDT TUE APR 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH...
PITTSBURG...HASKELL...LATIMER.

DRY AIR WILL CONTINUE TO FLOW INTO THE REGION BEHIND A COLD FRONT.
THE DRY AIR COMBINED WITH SURFACE TEMPERATURES INTO THE LOWER 90S
THIS AFTERNOON HAVE PRODUCED RELATIVE HUMIDITY VALUES UNDER 30
PERCENT ACROSS MUCH OF EASTERN OKLAHOMA. IN ADDITION... SHIFTING
WINDS... WHICH WILL INCREASE AFTER FRONTAL PASSAGE... WILL CONTRIBUTE
TO A DANGEROUS FIRE WEATHER SITUATION.

$$
000 
WWUS84 KTSA 190146
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE APR 18 2006

OKZ049-053>068-070-071-073>075-190300-
/O.EXP.KTSA.FW.W.0024.000000T0000Z-060419T0200Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
846 PM CDT TUE APR 18 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH...
PITTSBURG...HASKELL...LATIMER.

TEMPERATURES HAVE COOLED AND HUMIDITIES HAVE RISEN SUFFICIENTLY TO
ALLOW THE RED FLAG WARNING TO EXPIRE. WINDS WILL TURN TO THE
NORTHWEST AND REMAIN GUSTY THROUGH MUCH OF THE OVERNIGHT HOURS.

COOLER TEMPERATURES AND LIGHTER WINDS ARE EXPECTED FOR WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 18, 4:10 AM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Apr 18, 4:10 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
410 AM CDT TUE APR 18 2006

.DISCUSSION...
A MILD MID SUMMER NIGHT IS IN PROGRESS ACROSS THE AREA WITH MANY
LOCATIONS IN EASTERN OKLAHOMA STILL IN THE MID TO UPPER 70S AT
THIS HOUR. JULY LIKE HEAT WILL HANG AROUND ONE MORE DAY TODAY WITH
FORT SMITH...FAYETTEVILLE AND MCALESTER LIKELY TO BREAK ALL TIME
RECORDS FOR THE MONTH OF APRIL...RECORDS THAT WERE JUST SET OR
TIED YESTERDAY. IN FACT...IF MY FORECAST NUMBERS BELOW
VERIFY...FAYETTEVILLE WILL BE WARMER THAN THEY HAVE EVER BEEN
BEFORE JUNE 4TH...MCALESTER WARMER THAN THEY HAVE EVER BEEN BEFORE
MAY 30TH...AND FORT SMITH WARMER THAN THEY HAVE EVER BEEN BEFORE
MAY 29TH. TULSA ON THE OTHER HAND MAY NOT EVEN BREAK A RECORD FOR
APRIL 18TH...WHICH IS 98 SET IN 1925...ONE OF ONLY 2 DAYS EVER IN
TULSA TO BE AS WARM AS 98 BEFORE MAY 29TH.

MODEL LOW LEVEL THERMAL PROGS SUPPORT MAXIMUMS WARMER THAN MONDAY
AT LEAST FROM INTERSTATE 44 SOUTHEAST SO THIS IS THE REASON FOR
THE VERY HOT FORECAST NUMBERS BELOW. THE DRYLINE WILL ALSO PUSH
DEEPER INTO OUR FORECAST AREA SO THE 98-102 READINGS THAT WERE
SEEN TO ITS WEST YESTERDAY SHOULD ALSO BE SEEN FURTHER EAST TODAY.
TO THE NORTHWEST OF INTERSTATE 44...A COLD FRONT WILL MOVE INTO
THE AREA BY MID AFTERNOON SHUTTING DOWN THE WARMING AN HOUR OR TWO
PREMATURELY AND THUS KEEPING TEMPERATURES SLIGHTLY COOLER.

THUNDERSTORM CHANCES LOOK VERY SLIM ACROSS THE FORECAST AREA BUT
THERE WILL BE A REMOTE CHANCE OF STORMS DEVELOPING AROUND SUNSET
IN THE NORTHWEST CORNER OF ARKANSAS. LATER IN THE EVENING...STORMS
THAT DEVELOP TO OUR EAST MAY BACKBUILD TOWARDS FAR SOUTHEAST
OKLAHOMA SO WILL ALSO INCLUDE LOW POPS THERE TONIGHT. ANY STORM
THAT CAN GET GOING WILL LIKELY BE SEVERE.

TEMPERATURES WILL COOL SOME BEHIND THE FRONT WEDNESDAY BUT WILL
REMAIN ABOVE NORMAL. WENT WARMER THAN GUIDANCE AS SUPPORTED BY NAM
LOW LEVEL THICKNESSES AND UKMET SURFACE TEMPERATURES.

RAIN CHANCES WILL INCREASE ACROSS THE SOUTHERN PART OF THE
FORECAST AREA LATE WEDNESDAY NIGHT AND THURSDAY WITH CHANCES
SPREADING ACROSS THE ENTIRE AREA BY FRIDAY. MODELS DIVERGE GREATLY
BEYOND THIS TIME BUT THE MAJORITY SUGGEST A RETURN TO QUITE WARM
WEATHER FOR APRIL BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK AS
THE OLD FRONTAL BOUNDARY LIFTS BACK TO OUR NORTH. WILL DROP POPS
OVER THE WEEKEND BUT KEEP LOW CHANCES GOING MONDAY AS THE ECMWF IS
SHOWING THE APPROACH OF ANOTHER UPPER SYSTEM BY THE END OF THE
DAY.

GUIDANCE TEMPERATURES ARE MUCH TOO COOL TODAY AND REMAIN A BIT
COOL TONIGHT AND WEDNESDAY. FAVORED THE UKMET TEMPERATURES WHICH
HAVE OUTPERFORMED ALL GUIDANCE BY A WIDE MARGIN SO FAR THIS MONTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   97  52  78  48 /  10   0   0  10
FSM   97  59  83  54 /  10  20   0  20
MLC   98  56  80  52 /  10  10   0  20
BVO   94  49  77  41 /  10   0   0  10
FYV   94  52  76  48 /  10  20   0  10
BYV   93  54  76  48 /  10  20   0  10
MKO   99  55  80  50 /  10  10   0  10
MIO   95  50  77  46 /  10   0   0  10
F10   99  54  78  49 /  10   0   0  10
HHW   97  62  84  55 /  10  20   0  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 5

PLATE
Hazardous weather outlook, Apr 18, 4:52 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 AM CDT TUE APR 18 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT TUE APR 18 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...AFTER 7 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTER 7 PM.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER NOON.

DISCUSSION...
ANOTHER DAY OF RECORD BREAKING HEAT IS IN STORE TODAY. AN UPPER
LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PUSH A DRY
LINE INTO EASTERN OKLAHOMA BY EARLY THIS AFTERNOON. RELATIVE
HUMIDITIES OF 10 TO 20 PERCENT ARE EXPECTED TO THE WEST OF THE DRY
LINE THIS AFTERNOON...LEADING TO POTENTIALLY ENHANCED FIRE
BEHAVIOR.

THE AIRMASS EAST OF THE DRY LINE AND COLD FRONT WILL REMAIN
STRONGLY CAPPED THROUGH THE AFTERNOON AND EVENING...THUS
THUNDERSTORM DEVELOPMENT REMAINS UNLIKELY AS THE MAIN UPPER LEVEL
SUPPORT REMAINS WELL TO THE NORTH. THERE IS A SLIGHT CHANCE THAT
STORMS COULD BACK BUILD ALONG THE COLD FRONT TONIGHT INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA. ANY STORMS THAT DEVELOP
WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE
STRONG CAP WILL LIMIT THE POTENTIAL FOR SURFACE BASED STORM
DEVELOPMENT...THUS THE TORNADO THREAT REMAINS LOW.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR FORECASTS FOR INFORMATION ON
SEVERE WEATHER POTENTIAL THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL PUSH THROUGH THE AREA BY WEDNESDAY MORNING...
BUT LIFT BACK NORTH WEDNESDAY NIGHT RESULTING IN A CHANCE OF
THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA LATE WEDNESDAY NIGHT. A
SERIES OF UPPER LEVEL DISTURBANCES MOVING OUT OF THE SOUTHWEST
ALONG WITH THE PRESENCE OF THIS BOUNDARY WILL BRING A CHANCE OF
THUNDERSTORMS THURSDAY AND FRIDAY AS WELL. ANOTHER SYSTEM WILL
APPROACH FROM THE WEST EARLY NEXT WEEK. SEVERE WEATHER IS NOT
EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.